Alert archive / Georgia / Special Weather Statements in 2016
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jun 12, 2016, 4:06 PM EDT for Polk County, Georgia. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 12, 2016, 4:06 PM EDT (20:06 UTC)
- Expired
- Jun 12, 2016, 4:45 PM EDT
- In force
- 39 min
- Issued by
- NWS Atlanta, GA
County Polk County, GA
The radar
The Atlanta radar (KFFC), 91 km from the middle of the area, began a volume at 20:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.1 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 979 J/kg
- Mixed-layer CIN
- -77 J/kg
- Mixed-layer LCL
- 1062 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -16 m²/s²
- 0-3 km storm-relative helicity
- -8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
307
WWUS82 KFFC 122006
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
406 PM EDT SUN JUN 12 2016
GAZ030-122045-
POLK GA-
406 PM EDT SUN JUN 12 2016
...SIGNIFICANT WEATHER ADVISORY FOR POLK COUNTY UNTIL 445 PM EDT...
AT 405 PM EDT...A STRONG THUNDERSTORM WAS NORTH OF CEDARTOWN...MOVING
SOUTHEAST AT 15 MPH.
HAZARD...40 TO 50 MPH WIND...UP TO PENNY SIZED HAIL AND FREQUENT
CLOUD TO GROUND LIGHTNING.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
CEDARTOWN...ROCKMART...ARAGON...BRASWELL...FISH CREEK...VAN WERT AND
ANTIOCH.
LAT...LON 3408 8526 3410 8526 3410 8516 3408 8515
3408 8512 3410 8512 3410 8505 3408 8505
3400 8495 3395 8498 3395 8505 3391 8505
3391 8521 3390 8523 3408 8533
TIME...MOT...LOC 2005Z 326DEG 15KT 3409 8521
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jun 12, 2:34 PM EDT, 1 hour 32 minutes earlier.
Area forecast discussion, Jun 12, 2:34 PM EDT, 1 hour 32 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 234 PM EDT SUN JUN 12 2016 .SHORT TERM /Tonight through Monday Night/... The above normal trend in temperatures will continue Monday into Tuesday. Monday and Tuesday should be the hottest days of the week. High temperatures outside of the higher terrain are expected to reach the middle to upper 90s with dewpoints in the upper 60s and lower 70s and should yield Heat Index values of at least 100 degrees. Will have to monitor areas east of Interstate 80 and South of Interstate 20 for Monday and Tuesday afternoons for the possible issuance of a Heat Advisory. A backdoor front will move across the region today into tomorrow. The airmass on the east/north side of this boundary will be a bit drier...so there will be little, if any chance of precip in east central Georgia. Across the mountains and across the western CWFA...isold/sct convection will be possible. Widespread severe weather is not expected this afternoon/evening or tomorrow. However, in this summer-like airmass, any thunderstorm that develops has the potential to become strong and produce numerous lightning strikes. An isolated severe storm is also possible, producing damaging wind gusts. NListemaa .LONG TERM /Tuesday through Sunday/... Mainly only tweaks to the long term based on the latestguidance. BDL Previous Discussion... The extended forecast starts off with the weak backdoor frontal boundary situated across central portions of GA Monday night. This boundary begins to move back east as a warm front Tues morning as The upper ridging breaks down and upper trough moves east across the MS river valley. With moist southerly flow setting up bringing abundant low level moisture northward...precip chances begin to increase Tuesday through the end of the work week. By Friday night/Saturday...a longwave trough begins to dig along the east coast...helping to usher in a pattern change. This change should lead to near normal temps as a cooler/drier airmass moves in from the eastern Great Lake states. 01 && .AVIATION... 18Z Update... Have added a tempo group for thunderstorms to the afternoon TAF. Activity currently to the north of ATL, if it holds together, could impact ATL after 19z. Hi-res models keep the activity isold/sct in nature. Monday is expected to be much like today...and any timing on precip should be very similar. Winds may go light overnight and Monday night...but should remain on the west side. //ATL Confidence...18Z Update... Med confidence precip impacts/timing. High confidence remaining elements. && .PRELIMINARY POINT TEMPS/POPS... Athens 72 96 72 95 / 10 10 10 50 Atlanta 74 95 75 92 / 20 20 20 50 Blairsville 65 90 66 88 / 10 30 20 50 Cartersville 69 95 70 93 / 20 20 20 50 Columbus 74 96 75 94 / 20 20 20 60 Gainesville 72 93 72 92 / 10 20 20 50 Macon 73 97 73 96 / 20 20 10 50 Rome 70 96 70 92 / 20 20 20 60 Peachtree City 70 95 71 93 / 20 20 20 60 Vidalia 75 96 74 95 / 20 10 10 50 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...NListemaa LONG TERM....BDL AVIATION...NListemaa
Hazardous weather outlook, Jun 12, 1:49 PM EDT, 2 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 149 PM EDT SUN JUN 12 2016 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-131200- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 149 PM EDT SUN JUN 12 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ISOLATED TO SCATTERED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING ACROSS PORTIONS OF NORTH AND CENTRAL GEORGIA. THUNDERSTORMS WILL HAVE THE POTENTIAL TO PRODUCE STRONG GUSTY WINDS... FREQUENT LIGHTNING AND LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS CAN BE EXPECTED MONDAYS THROUGH SATURDAY. HEAT INDICES MAY APPROACH 105 DEGREES SOUTH OF INTERSTATE 20 AND EAST OF INTERSTATE 85 MONDAY AND TUESDAY AFTERNOONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
In the hours before
Special weather statement, Jun 12, 3:15 PM EDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
315 PM EDT SUN JUN 12 2016
GAZ020-021-031-032-122000-
COBB GA-PAULDING GA-BARTOW GA-CHEROKEE GA-
315 PM EDT SUN JUN 12 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN COBB...NORTHEASTERN
PAULDING...SOUTHEASTERN BARTOW AND SOUTHWESTERN CHEROKEE COUNTIES
UNTIL 400 PM EDT...
AT 314 PM EDT...A STRONG THUNDERSTORM WAS NEAR EMERSON...OR NEAR
CARTERSVILLE...MOVING SOUTHEAST AT 20 MPH.
HAZARD...40 TO 50 MPH WIND...NICKEL SIZED HAIL AND FREQUENT CLOUD
TO GROUND LIGHTNING.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
MARIETTA...CARTERSVILLE...DALLAS...KENNESAW...ACWORTH...POWDER SPRINGS...
HIRAM...EMERSON...FAIR OAKS...DUE WEST...KENNESAW STATE UNIVERSITY...JIM R
MILLER PARK...NEW HOPE...RED TOP MOUNTAIN STATE PARK...LOST MOUNTAIN
PARK...BURNT HICKORY RIDGE...CROSS ROADS...OAK GROVE AND STILESBORO.
LAT...LON 3417 8489 3419 8476 3404 8449 3387 8457
3381 8476 3407 8493
TIME...MOT...LOC 1914Z 315DEG 16KT 3407 8479Special weather statement, Jun 12, 3:19 PM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
319 PM EDT SUN JUN 12 2016
GAZ011-019-122000-
CHATTOOGA GA-FLOYD GA-
319 PM EDT SUN JUN 12 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CHATTOOGA AND
SOUTHERN FLOYD COUNTIES UNTIL 400 PM EDT...
AT 319 PM EDT...A LINE OF STRONG THUNDERSTORMS EXTENDED FROM NEAR
GAYLESVILLE TO NEAR ROME...MOVING SOUTHEAST AT 15 MPH.
HAZARD...UP TO 40 MPH WIND...PEA SIZED HAIL AND FREQUENT CLOUD TO
GROUND LIGHTNING.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
ROME...CAVE SPRING...COOSA...LINDALE AND SENEY.
LAT...LON 3431 8517 3416 8504 3410 8505 3410 8512
3408 8512 3408 8516 3410 8516 3410 8526
3408 8526 3408 8542 3432 8547
TIME...MOT...LOC 1919Z 323DEG 11KT 3427 8548 3425 8525Special weather statement, Jun 12, 3:28 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
328 PM EDT SUN JUN 12 2016
GAZ022-033-034-122015-
NORTH FULTON GA-GWINNETT GA-FORSYTH GA-
328 PM EDT SUN JUN 12 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTH FULTON...NORTHWESTERN
GWINNETT AND SOUTHWESTERN FORSYTH COUNTIES UNTIL 415 PM EDT...
AT 328 PM EDT...A STRONG THUNDERSTORM WAS NEAR CUMMING...MOVING
SOUTHEAST AT 15 MPH.
HAZARD...UP TO 40 MPH WIND...PEA SIZED HAIL AND FREQUENT CLOUD TO
GROUND LIGHTNING.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
CUMMING...JOHNS CREEK...ALPHARETTA...DULUTH...SUGAR HILL...SUWANEE...
BUFORD...NORCROSS...BERKELEY LAKE...DREW AND BROOKWOOD.
LAT...LON 3418 8427 3421 8422 3409 8391 3396 8404
3391 8421
TIME...MOT...LOC 1928Z 322DEG 15KT 3414 8420Special weather statement, Jun 12, 3:52 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
352 PM EDT SUN JUN 12 2016
GAZ061-074-122030-
WASHINGTON GA-HANCOCK GA-
352 PM EDT SUN JUN 12 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WASHINGTON AND
HANCOCK COUNTIES UNTIL 430 PM EDT...
AT 351 PM EDT...A STRONG THUNDERSTORM WAS NORTHWEST OF SPARTA...
MOVING SOUTHEAST AT 20 MPH.
HAZARD...UP TO 40 MPH WIND...PEA SIZED HAIL AND FREQUENT CLOUD TO
GROUND LIGHTNING.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
SPARTA...CULVERTON...BEULAH...SHOULDERBONE...DEVEREUX AND LINTON.
LAT...LON 3307 8284 3306 8304 3308 8305 3305 8310
3309 8312 3313 8311 3315 8309 3316 8314
3320 8317 3328 8320 3331 8315 3334 8314
3336 8316 3343 8306 3330 8278 3327 8278
TIME...MOT...LOC 1951Z 316DEG 17KT 3333 8309Special weather statement, Jun 12, 3:57 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
357 PM EDT SUN JUN 12 2016
GAZ032-033-043-044-122045-
COBB GA-NORTH FULTON GA-SOUTH FULTON GA-DOUGLAS GA-
357 PM EDT SUN JUN 12 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN COBB...NORTH FULTON...
SOUTH FULTON AND NORTHEASTERN DOUGLAS COUNTIES UNTIL 445 PM EDT...
AT 355 PM EDT...A STRONG THUNDERSTORM WAS NEAR FAIR OAKS...OR NEAR
MARIETTA...MOVING SOUTHEAST AT 15 MPH.
HAZARD...UP TO 40 MPH WIND...PEA SIZED HAIL AND FREQUENT CLOUD TO
GROUND LIGHTNING.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
ATLANTA...MARIETTA...DOUGLASVILLE...SMYRNA...EAST POINT...POWDER SPRINGS...
AUSTELL...FAIR OAKS...LITHIA SPRINGS...SWEETWATER CREEK STATE PARK...
VININGS...JIM R MILLER PARK...SIX FLAGS OVER GEORGIA...CASCADE HEIGHTS...
BOLTON...SANDTOWN...BANKHEAD...MABLETON AND ATLANTIC STATION.
LAT...LON 3390 8468 3394 8459 3383 8437 3369 8446
3369 8464
TIME...MOT...LOC 1955Z 328DEG 13KT 3389 8460Special weather statement, Jun 12, 4:06 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
406 PM EDT SUN JUN 12 2016
GAZ030-122045-
POLK GA-
406 PM EDT SUN JUN 12 2016
...SIGNIFICANT WEATHER ADVISORY FOR POLK COUNTY UNTIL 445 PM EDT...
AT 405 PM EDT...A STRONG THUNDERSTORM WAS NORTH OF CEDARTOWN...MOVING
SOUTHEAST AT 15 MPH.
HAZARD...40 TO 50 MPH WIND...UP TO PENNY SIZED HAIL AND FREQUENT
CLOUD TO GROUND LIGHTNING.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
CEDARTOWN...ROCKMART...ARAGON...BRASWELL...FISH CREEK...VAN WERT AND
ANTIOCH.
LAT...LON 3408 8526 3410 8526 3410 8516 3408 8515
3408 8512 3410 8512 3410 8505 3408 8505
3400 8495 3395 8498 3395 8505 3391 8505
3391 8521 3390 8523 3408 8533
TIME...MOT...LOC 2005Z 326DEG 15KT 3409 8521The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 12:44 PM EDT | Special Weather Statement | FFC | Dawson | 31 min |
| Jun 12, 1:09 PM EDT | Special Weather Statement | FFC | Hall | 36 min |
| Jun 12, 1:11 PM EDT | Severe Thunderstorm Warning | FFC | Dawson, Forsyth, Hall, Lumpkin | 49 min |
| Jun 12, 1:21 PM EDT | Special Weather Statement | FFC | Gordon | 24 min |
| Jun 12, 1:43 PM EDT | Special Weather Statement | FFC | Bartow | 32 min |
| Jun 12, 2:02 PM EDT | Special Weather Statement | FFC | Madison | 28 min |
| Jun 12, 2:23 PM EDT | Special Weather Statement | FFC | Bartow | 22 min |
| Jun 12, 2:27 PM EDT | Special Weather Statement | FFC | Oglethorpe | 48 min |
| Jun 12, 2:42 PM EDT | Special Weather Statement | FFC | Clarke, Jackson | 48 min |
| Jun 12, 2:47 PM EDT | Special Weather Statement | FFC | Bartow | 43 min |
| Jun 12, 2:53 PM EDT | Special Weather Statement | FFC | Gwinnett | 37 min |
| Jun 12, 3:11 PM EDT | Special Weather Statement | FFC | Clarke | 49 min |
| Jun 12, 3:15 PM EDT | Special Weather Statement | FFC | Cobb | 45 min |
| Jun 12, 3:19 PM EDT | Special Weather Statement | FFC | Floyd | 41 min |
| Jun 12, 3:28 PM EDT | Special Weather Statement | FFC | Gwinnett | 47 min |
| Jun 12, 3:32 PM EDT | Severe Thunderstorm Warning | FFC | Floyd | 43 min |
| Jun 12, 3:52 PM EDT | Special Weather Statement | FFC | Hancock | 38 min |
| Jun 12, 3:57 PM EDT | Special Weather Statement | FFC | Fulton | 48 min |
| Jun 12, 4:13 PM EDT | Special Weather Statement | FFC | Greene | 47 min |
| Jun 12, 4:23 PM EDT | Special Weather Statement | FFC | Baldwin | 37 min |
| Jun 12, 4:33 PM EDT | Special Weather Statement | FFC | Floyd | 42 min |
| Jun 12, 5:35 PM EDT | Special Weather Statement | FFC | Hancock | 40 min |
Nearby
Special Weather Statements in Georgia, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.